MAUDE Adverse Event Report: SMITH & NEPHEW, INC. XTENDOBUTTON FIXATION DEVICE; RETENTION DEVICE, SUTURE

SMITH & NEPHEW, INC. XTENDOBUTTON FIXATION DEVICE; RETENTION DEVICE, SUTURE
Catalog Number 72200134
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the x-endobutton sachet in which the implant was placed was not tightly closed.It is unknown how the procedure was completed.There was no surgical delay and no further complications were reported.No further information available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
XTENDOBUTTON FIXATION DEVICE
Common Device Name
RETENTION DEVICE, SUTURE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19076496
Report Number1219602-2024-00739
Device Sequence Number6030079
Product Code KGS
UDI-Device Identifier03596010565471
UDI-Public03596010565471
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Catalogue Number72200134
Device Lot Number2075554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown